Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 2, NWS Memphis, TN

January 12, 2013Clay County, Greene County, Arkansas; Dunklin County, Missouri

NWS Memphis, TN issued this severe thunderstorm warning at Jan 12, 2013, 9:24 PM CST for Clay County, Greene County, Arkansas; Dunklin County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 12, 2013, 9:24 PM CST (03:24 UTC)
Expired
Jan 12, 2013, 10:15 PM CST
In force
51 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Clay County, AR, Greene County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 101 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 12, 5:20 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2013-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 924 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2013-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 485 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
924 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
485 m²/s²
0-3 km storm-relative helicity
531 m²/s²
Significant tornado parameter
3.3
Supercell composite
15.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WUUS54 KMEG 130324
SVRMEG
ARC021-055-MOC069-130415-
/O.NEW.KMEG.SV.W.0002.130113T0324Z-130113T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
924 PM CST SAT JAN 12 2013

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS...
  GREENE COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 1015 PM CST

* AT 924 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS  
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   WALCOTT...OR   
  NEAR CROWLEYS RIDGE STATE PARK...AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MARMADUKE...PARAGOULD...RECTOR...SENATH...DILLMAN...SCOBEVILLE...
  OCTA...CARUTH...COTTON PLANT...EUROPA...BUCODA...BUCK DONIC...
  HOLLYWOOD AND PAULDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3635 9006 3600 9008 3599 9074 3619 9067
TIME...MOT...LOC 0324Z 245DEG 42KT 3608 9063

$$
3 follow-up statements
812 
WWUS54 KMEG 130342
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
942 PM CST SAT JAN 12 2013

ARC021-055-MOC069-130415-
/O.CON.KMEG.SV.W.0002.000000T0000Z-130113T0415Z/
CLAY AR-GREENE AR-DUNKLIN MO-
942 PM CST SAT JAN 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR CENTRAL DUNKLIN...NORTHEASTERN GREENE AND SOUTHEASTERN CLAY
COUNTIES...

AT 942 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR MARMADUKE...MOVING NORTHEAST AT
55 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARMADUKE...
NIMMONS...RECTOR...SENATH...HEUBNER...LEONARD...HARGRAVE CORNER...
HOLLY ISLAND...BELL CITY...PRATT...FRITZ...GAINESVILLE...NOXBURN AND
HALLIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

&&

LAT...LON 3606 9062 3622 9054 3635 9006 3612 9007
TIME...MOT...LOC 0342Z 245DEG 42KT 3617 9039

$$
282 
WWUS54 KMEG 130357
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
957 PM CST SAT JAN 12 2013

ARC055-130407-
/O.CAN.KMEG.SV.W.0002.000000T0000Z-130113T0415Z/
GREENE AR-
957 PM CST SAT JAN 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREENE COUNTY IS
CANCELLED...

AT 957 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

LAT...LON 3621 9007 3620 9032 3627 9032 3635 9006
TIME...MOT...LOC 0357Z 245DEG 42KT 3624 9019

$$

ARC021-MOC069-130415-
/O.CON.KMEG.SV.W.0002.000000T0000Z-130113T0415Z/
CLAY AR-DUNKLIN MO-
957 PM CST SAT JAN 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR CENTRAL DUNKLIN AND SOUTHEASTERN CLAY COUNTIES...

AT 957 PM CST...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LEONARD...OR
NEAR RECTOR...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NIMMONS...
RECTOR...HEUBNER...LEONARD...HARGRAVE CORNER...HOLLY ISLAND...BELL
CITY AND PRATT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

&&

LAT...LON 3621 9007 3620 9032 3627 9032 3635 9006
TIME...MOT...LOC 0357Z 245DEG 42KT 3624 9019

$$
111 
WWUS54 KMEG 130405
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1005 PM CST SAT JAN 12 2013

ARC021-MOC069-130415-
/O.EXP.KMEG.SV.W.0002.000000T0000Z-130113T0415Z/
CLAY AR-DUNKLIN MO-
1005 PM CST SAT JAN 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DUNKLIN AND
SOUTHEASTERN CLAY COUNTIES WILL EXPIRE AT 1015 PM CST...

AT 1005 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

.CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE
POSSIBLE FOR YOUR AREA.

LAT...LON 3621 9007 3620 9032 3627 9032 3635 9006
TIME...MOT...LOC 0405Z 245DEG 42KT 3628 9008

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 6:59 PM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Jan 12, 6:59 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
659 PM CST SAT JAN 12 2013

.UPDATE...

UPDATED FOR THE 00Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 354 PM CST SAT JAN 12 2013/

DISCUSSION...21Z SURFACE ANALYSIS PLACES A SURFACE LOW NEAR DE
QUEEN ARKANSAS /SOUTHWEST ARKANSAS/ WITH A COLD FRONT EXTENDING
SOUTHWEST INTO CENTRAL TEXAS...AND A WARM FRONT EXTENDING FROM
THE SURFACE LOW UP INTO NORTHEAST ARKANSAS...SOUTHEAST MISSOURI
AND INTO THE OHIO RIVER VALLEY. TEMPERATURES ACROSS THE MID SOUTH
ARE QUITE MILD WITH TEMPERATURES AS OF 3 PM CST RANGING FROM THE
UPPER 50S ACROSS NORTHEAST ARKANSAS NEAR CORNING AND WALNUT
RIDGE...MIDDLE 70S ACROSS EXTREME NORTHEAST MISSISSIPPI AND LOWER
70S ACROSS THE REMAINDER OF THE MID SOUTH. STRONG TO PERHAPS
SEVERE THUNDERSTORM POTENTIAL TONIGHT...HEAVY RAINFALL POTENTIAL
TONIGHT INTO SUNDAY MORNING...AND WINTER WEATHER POTENTIAL MONDAY
MONDAY INTO TUESDAY ARE THE PREDOMINANT FORECAST CHALLENGES THIS
AFTERNOON.

SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)...SHORT TERM MODELS
ARE IN DECENT AGREEMENT OVERALL BRINGING A SURFACE LOW CURRENTLY
LOCATED OVER SOUTHWEST ARKANSAS MOVING NORTHEAST INTO THE MID
SOUTH THIS EVENING AND INTO THE OVERNIGHT HOURS. BASED ON SHORT
TERM MESOSCALE TRENDS...A POTENTIAL FOR STRONG TO PERHAPS SEVERE
THUNDERSTORMS STILL LOOKS POSSIBLE THIS EVENING ALONG THE
MISSISSIPPI RIVER DELTA...ESPECIALLY ACROSS NORTHWEST MISSISSIPPI
AND EAST ARKANSAS...INCLUDING THE MEMPHIS METRO AREA.

MODERATELY STEEP TO STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES
BETWEEN 6.5 TO 7 C/KM...MOST UNSTABLE CAPE VALUES INCREASING TO
BETWEEN 800 TO 1500 J/KG...0-6 KM BULK SHEAR VALUES BETWEEN 50 TO
60 KTS...LI/S BETWEEN -3 TO -5...0-1 KM STORM RELATIVE HELICITIES
AROUND 300 M2/S2 AND FAVORABLE UPPER LEVEL DIVERGENCE/SHEAR
SUGGEST THE POTENTIAL FOR QUASI-LINEAR CONVECTIVE ACTIVITY WITH
THE POTENTIAL FOR PERHAPS AN EMBEDDED TORNADO WITHIN BOWING
SEGMENTS. RECENT RAINFALL REPORT FROM EAST ARKANSAS OF 2 INCHES
SUGGESTS RADAR IS ESTIMATING RAINFALL PRETTY GOOD THUS FAR AND
POTENTIAL FOR ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING WILL
BE POSSIBLE WITH PRECIPITABLE WATER VALUES RANGING UP TO AROUND
1.7 INCHES. CONVECTIVE ACTIVITY WILL BEGIN ACROSS EAST/NORTHEAST ARKANSAS
AND THE MISSOURI BOOTHEEL AND SPREAD TO THE MISSISSIPPI RIVER BY
MID TO LATE EVENING. AS THE ACTIVITY BEGINS TO SPREAD EAST OF THE
MISSISSIPPI RIVER DELTA...THINK OVERALL STRONG/SEVERE THUNDERSTORM
POTENTIAL WILL BEGIN TO WANE AS THE SHOWERS AND THUNDERSTORMS MOVE
OUT OF THE BEST AREA OF INSTABILITY AND OVERALL INSTABILITY
WEAKENS THROUGHOUT THE NIGHT. DAMAGING WINDS WILL BE THE MAIN
THREAT FOR ANY THUNDERSTORMS THAT BECOME SEVERE WITH A SECONDARY
THREAT FOR A TORNADO OR TWO EMBEDDED WITHIN BOWING LINE SEGMENTS.

SHORT TERM MODELS INDICATE RAIN WILL CONTINUE ACROSS AREAS MAINLY
EAST OF THE MISSISSIPPI RIVER ON SUNDAY AS THE COLD FRONT WILL
SLOW AS IT BECOMES NEARLY PARALLEL TO UPPER LEVEL FLOW ALOFT.
CONFIDENCE IS DECREASING FOR WINTER WEATHER PRECIPITATION SUNDAY
NIGHT INTO MONDAY MORNING AS PRECIPITATION IS EXPECTED TO DIMINISH
AS THE COLDER AIR FILTERS INTO THE MID SOUTH. HOWEVER...A
POTENTIAL FOR WINTER WEATHER PERHAPS IN THE FORM OF FREEZING RAIN
OR SLEET MAY BE POSSIBLE MONDAY NIGHT INTO TUESDAY MORNING ACROSS
AREAS SOUTH OF I-40...ESPECIALLY ACROSS NORTH MISSISSIPPI. EXACT
PRECIPITATION TYPE STILL REMAINS SOMEWHAT UNCERTAIN AND WILL LET
LATER SHIFTS FURTHER ASSESS WINTER WEATHER PRECIPITATION POTENTIAL
BEFORE ANY WEATHER HEADLINES ARE CONSIDERED IN SUBSEQUENT PERIODS.
STAY TUNED...

LONG TERM...(WEDNESDAY THROUGH SATURDAY)...12Z GFS/ECMWF LONG
TERM MODELS IN BETTER AGREEMENT THAN THE PAST FEW RUNS AS THE COLD
FRONT CONTINUES TO PUSH AWAY FROM THE REGION AND HIGH PRESSURE
BUILDS INTO THE LOWER MISSISSIPPI VALLEY. TEMPERATURES ARE
ANTICIPATED TO RANGE NEAR NORMAL TO SLIGHTLY BELOW NORMAL THROUGH
THE PERIOD.

CJC

&&

.AVIATION...

00Z TAF CYCLE

A VERY WARM AND MOIST AIRMASS FOR THIS TIME OF YEAR IS NOW IN
PLACE ACROSS THE ENTIRE AREA...COVERING ALL TAF SITES. MAINLY VFR
CIGS AND VSBYS ARE IN PLACE CURRENTLY...BUT EXPECTING AT LEAST A
BROKEN MVFR DECK TO DEVELOP AROUND 2.5KFT LATER THIS EVENING AS
STRONG MOISTURE AND TEMPERATURE ADVECTION CONTINUES. THINK CIGS
WILL NOT LOWER MUCH BELOW THIS IN THE PRE FRONTAL ENVIRONMENT DUE
TO A WELL MIXED BOUNDARY LAYER. NUMEROUS SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED ALONG A COLD FRONT OVER ARKANSAS. THIS BOUNDARY AND
ASSOCIATED WEATHER SHOULD PASS ACROSS THE TAF SITES FROM NORTHWEST
TO SOUTHEAST LATER TONIGHT THROUGH SUNDAY MORNING. CIGS AND VSBYS
SHOULD BECOME SIGNIFICANTLY REDUCE BEHIND THE FRONT PASSAGE WITH
IFR/LIFR CIGS EXPECTED.

WINDS WILL REMAIN STRONG FROM THE SOUTH AND SOUTH-SOUTHEAST WHICH
MAY LEAD TO COMPRESSIONAL ISSUES THROUGH THE EVENING AND MUCH OF
THE OVERNIGHT PERIOD AS 50+ KT LOW LEVEL JET OVERSPREADS THE TAF
SITES AHEAD OF THE FRONT. WINDS WILL TURN ABRUPTLY NORTH BEHIND
THE FRONT AND MAY STILL GUST UP TO 20 KTS.

RAIN AND SCATTERED ELEVATED THUNDERSTORMS WILL LIKELY PERSIST
THROUGH THE DAY POST FRONTAL AS THE UPPER TROUGH HANGS BACK TO THE
WEST WITH STRONG LIFTING OVER THE FRONT. THIS WILL KEEP LOW CIGS
AND VSBYS IN PLACE THROUGH MUCH OF THE DAY SUNDAY.

JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  47  47  27  39 / 100 100  20  10
MKL  50  50  28  39 / 100 100  30  10
JBR  37  37  23  38 / 100  80  10  10
TUP  62  62  34  42 / 100 100  60  40

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Jan 12, 5:37 PM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
537 PM CST SAT JAN 12 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-140145-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
537 PM CST SAT JAN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF
THE MISSISSIPPI RIVER DELTA...GENERALLY WEST OF A LINE FROM
DYERSBURG TO MEMPHIS TO CLARKSDALE, MS. DAMAGING WINDS WILL BE
THE PREDOMINANT SEVERE WEATHER THREAT WITH A POTENTIAL FOR PERHAPS
A TORNADO. FURTHER EAST A FEW STRONG STORMS LATE TONIGHT WILL BE
POSSIBLE WITH SMALL HAIL AND STRONG GUST WINDS.

ADDITIONALLY...HEAVY RAIN MAY RESULT IN FLASH FLOODING. A FLASH
FLOOD WATCH IS IN EFFECT FOR ALL OF THE MIDSOUTH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAVY RAIN MAY RESULT IN FLASH FLOODING SUNDAY. A FLASH FLOOD WATCH
IS IN EFFECT THROUGH NOON SUNDAY.

RAIN COULD SWITCH OVER TO FREEZING RAIN...SLEET OR SNOW OVER
PORTIONS OF THE MID SOUTH...MAINLY SOUTH OF I-40 MONDAY NIGHT INTO
TUESDAY MORNING AND AGAIN TUESDAY EVENING.NO ACCUMULATIONS ARE
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN SUPPORT OF SEVERE
WEATHER OPERATIONS.

In the hours before

Special weather statement, Jan 12, 3:37 PM CST, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
337 PM CST SAT JAN 12 2013

ARZ008-009-017-122215-
CLAY AR-LAWRENCE AR-RANDOLPH AR-
337 PM CST SAT JAN 12 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 PM CST FOR...

  NORTHWESTERN CLAY COUNTY IN EASTERN ARKANSAS...
  LAWRENCE COUNTY IN EASTERN ARKANSAS...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING WINDS UP TO 50 MPH WAS LOCATED 4
MILES SOUTH OF ANNIEVILLE AT 337 PM CST...MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING LOCATIONS
NEAR BLACK ROCK...HOXIE...LAKE CHARLES STATE PARK...POCAHONTAS AND
WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3621 9136 3626 9132 3625 9127 3631 9127
      3651 9108 3650 9059 3588 9111 3588 9136
TIME...MOT...LOC 2137Z 227DEG 46KT 3612 9123
Special weather statement, Jan 12, 8:21 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
821 PM CST SAT JAN 12 2013

ARZ008-017-130245-
LAWRENCE AR-RANDOLPH AR-
821 PM CST SAT JAN 12 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CST FOR...

  LAWRENCE COUNTY IN EASTERN ARKANSAS...
  SOUTH CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 11
MILES SOUTHWEST OF STRAWBERRY AT 822 PM CST...MOVING NORTHEAST AT 50
MPH.

VERY HEAVY RAIN WILL OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR
BLACK ROCK...HOXIE...LAKE CHARLES STATE PARK AND WALNUT RIDGE...
SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3618 9136 3625 9131 3625 9127 3631 9126
      3613 9076 3588 9104 3589 9136
TIME...MOT...LOC 0222Z 232DEG 63KT 3593 9137

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 8:21 PM CSTSpecial Weather StatementMEGLawrence24 min
Jan 12, 8:56 PM CSTSevere Thunderstorm WarningMEGClay, Greene49 min
Jan 12, 9:38 PM CSTSevere Thunderstorm WarningMEGClay, Greene42 min
Jan 12, 10:09 PM CSTFlash Flood WarningMEGClay, Greene, Lawrence, Randolph5 hr
Jan 12, 10:53 PM CSTSpecial Weather StatementMEGCross, Poinsett37 min
Jan 13, 12:08 AM CSTSpecial Weather StatementMEGCrittenden37 min
Jan 13, 12:52 AM CSTFlash Flood WarningMEGCrittenden, Cross, Lee, Poinsett, St. Francis2 hr
Jan 13, 1:28 AM CSTAreal Flood AdvisoryMEGClay, Craighead, Greene, Poinsett129 days
Jan 13, 10:37 AM CSTRiver Flood WarningMEGClay, Greene3 days
Jan 13, 10:56 AM CSTFlash Flood WarningMEGLee, Phillips4 hr
Jan 13, 11:00 AM CSTAreal Flood WarningMEGCrittenden, Cross, Mississippi, Poinsett, St. Francis8 hr
Jan 13, 11:30 AM CSTFlash Flood WatchMEGLee, Phillips8 hr
Jan 13, 3:05 PM CSTAreal Flood WarningMEGCrittenden, Lee, Phillips, St. Francis7 hr
Jan 12, 11:02 PM CSTSpecial Weather StatementMEGDunklin, Pemiscot28 min
Jan 13, 11:02 AM CSTAreal Flood WarningMEGPemiscot8 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2013Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.